MAUDE Adverse Event Report: ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT

ACCLARENT, INC. TRUDI SUCTION, 70 - 1PK; EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Model Number TDNS070Z
Medical Device Problem Code Incorrect Interpretation of Signal (1543)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, weight, and ethnicity were not provided.The device lot number is not available.The trudi device does not have an expiration date; it is not a single use device.Trudi¿ suction instruments are supplied non-sterile and must be cleaned and sterilized prior to each usage.The name, phone and email address of the initial reporter are not available / reported.[conclusion]: the healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure, the trudi system functional assessment measure (fam) will not continue to record when a navigated device is connected.It was reported that this is an ongoing issue.To resolve this issue, the fam window needs to be opened/closed.Once the fam window is reopened, they are able to start the fam recording again.The healthcare professional reported that this issue occurs every time a new navigated device is connected to the trudi system.The healthcare professional also reported that there is a bout a 3mm floating inaccuracy that is most prominent posteriorly.They tested with the registration probe and two suction devices, a 0° trudi nav suction device (tdns000z / 2208310) and a 70° trudi nav suction device (tdns070z / 2209077), and the issue is present on both suction devices.The patient tracker was confirmed to be within the zone and there was no metal interference.No additional troubleshooting was performed.The healthcare professional confirmed that the physician touched several parts of the anatomy with the registration probe, and the issue is not present on the surface, but is very prominent interiorly.Field service engineer follow-up was requested.The trudi software value was confirmed to be v2.3 but did not have the full version.There was no report of any patient adverse event or complication.On (b)(6) 2022, additional information was received; the information is applicable to both suction devices.The information indicated that when the accuracy issue was observed for both suction devices, the icon on the trudi system was green.There was no error message on the trudi nav monitor.The suction devices were plugged in after registration.The patient tracker did not move.The patient tracker cable was not under tension in relation to the reported event.Computed tomography (ct) image was used as the primary image; there are 200+ slices in the ct scan.The inaccuracy issue was determined by ¿touching known bony anatomical landmarks and comparing endoscopic image to trudi.¿ there was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.Neither the emitter pad nor the patient moved.The inaccuracy was not within 2mm.The additional information indicated that the devices were reprocessed approximately 3 to 4 times; sterilization method was as per the instructions for use (ifu).The log files have been submitted and the serial number of the trudi system is 400700.Based on complaint information, the device is not available to be returned for analysis.A review of manufacturing documentation associated with this lot 2209077 presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.Product analysis cannot be conducted as the product was not returned for analysis.No determination of causes and possible contributing factors could be made.As such, the investigation will be closed.With the information available and without the complaint products available to be returned for analyses, the reported issue in the complaint cannot be confirmed.Based on the device history record review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause(s) for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint samples; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3005172759-2022-00042.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by acclarent, or its employees that the report constitutes an admission that the product, acclarent, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during a primary functional endoscopic sinus surgery (fess) procedure, the trudi system functional assessment measure (fam) will not continue to record when a navigated device is connected.It was reported that this is an ongoing issue.To resolve this issue, the fam window needs to be opened/closed.Once the fam window is reopened, they are able to start the fam recording again.The healthcare professional reported that this issue occurs every time a new navigated device is connected to the trudi system.The healthcare professional also reported that there is a bout a 3mm floating inaccuracy that is most prominent posteriorly.They tested with the registration probe and two suction devices, a 0° trudi nav suction device (tdns000z / 2208310) and a 70° trudi nav suction device (tdns070z / 2209077), and the issue is present on both suction devices.The patient tracker was confirmed to be within the zone and there was no metal interference.No additional troubleshooting was performed.The healthcare professional confirmed that the physician touched several parts of the anatomy with the registration probe, and the issue is not present on the surface, but is very prominent interiorly.Field service engineer follow-up was requested.The trudi software value was confirmed to be v2.3 but did not have the full version.There was no report of any patient adverse event or complication.On (b)(6) 2022, additional information was received; the information is applicable to both suction devices.The information indicated that when the accuracy issue was observed for both suction devices, the icon on the trudi system was green.There was no error message on the trudi nav monitor.The suction devices were plugged in after registration.The patient tracker did not move.The patient tracker cable was not under tension in relation to the reported event.Computed tomography (ct) image was used as the primary image; there are 200+ slices in the ct scan.The inaccuracy issue was determined by ¿touching known bony anatomical landmarks and comparing endoscopic image to trudi.¿ there was no ferromagnetic material placed within the trudi zone.The crosshairs did not turn yellow.Neither the emitter pad nor the patient moved.The inaccuracy was not within 2mm.The additional information indicated that the devices were reprocessed approximately 3 to 4 times; sterilization method was as per the instructions for use (ifu).The log files have been submitted and the serial number of the trudi system is (b)(4).Based on the additional event information received on (b)(6) 2022, the accuracy issue was observed when the icon was green on the trudi system, the event has been deemed reportable as a ¿malfunction.¿.

Brand Name
TRUDI SUCTION, 70 - 1PK
Common Device Name
EAR, NOSE, AND THROAT STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
ACCLARENT, INC.
31 technology drive
irvine CA 92618
Manufacturer (Section G)
VIANT MEDICAL
45 lexington drive
laconia NH 03246
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key16122337
Report Number3005172759-2022-00042
Device Sequence Number15593029
Product Code PGW
UDI-Device Identifier10705031245884
UDI-Public10705031245884
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K180948
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTDNS070Z
Device Catalogue NumberTDNS070Z
Device Lot Number2209077
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/16/2022
Initial Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/07/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown